Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Error bounds for Glimm difference approximations for scalar conservation laws

Authors: David Hoff and Joel Smoller
Journal: Trans. Amer. Math. Soc. 289 (1985), 611-642
MSC: Primary 65M15; Secondary 35L65, 76L05
MathSciNet review: 784006
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive error bounds for the Glimm difference approximation to the solution of a genuinely nonlinear scalar conservation law with BV initial data. We show that the $ {L^1}$ error is bounded by $ O(\Delta {x^{1/6}}\vert\log \Delta x\vert)$ in the general case, and by $ O(\Delta {x^{1/2}}\vert\log \Delta x\vert)$ for a generic class of piecewise constant data.

References [Enhancements On Off] (What's this?)

  • [G] James Glimm, Solutions in the large for nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math. 18 (1965), 697–715. MR 0194770 (33 #2976)
  • [GL] James Glimm and Peter D. Lax, Decay of solutions of systems of nonlinear hyperbolic conservation laws, Memoirs of the American Mathematical Society, No. 101, American Mathematical Society, Providence, R.I., 1970. MR 0265767 (42 #676)
  • [K] S. N. Krushkov, First order quasilinear equations in several space variables, Math. USSR Sb. 10 (1970), 217-273.
  • [Ku N] L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1974. Pure and Applied Mathematics. MR 0419394 (54 #7415)
  • [Ku] N. N. Kuznetsov, On stable methods for solving non-linear first order partial differential equations in the class of discontinuous functions, Topics in numerical analysis, III (Proc. Roy. Irish Acad. Conf., Trinity Coll., Dublin, 1976) Academic Press, London, 1977, pp. 183–197. MR 0657786 (58 #31874)
  • [L] Tai Ping Liu, The deterministic version of the Glimm scheme, Comm. Math. Phys. 57 (1977), no. 2, 135–148. MR 0470508 (57 #10259)
  • [S] Joel Smoller, Shock waves and reaction-diffusion equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Science], vol. 258, Springer-Verlag, New York-Berlin, 1983. MR 688146 (84d:35002)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 65M15, 35L65, 76L05

Retrieve articles in all journals with MSC: 65M15, 35L65, 76L05

Additional Information

PII: S 0002-9947(1985)0784006-5
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia